MDT POWERED SURGICAL SOLUTIONS MIDAS REX MR8; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Back to Search Results |
| Model Number |
MR8-14BA20D |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); Unintended Radiation Exposure (4565)
| Date of Event |
01/28/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a surgical procedure for spondylolisthesis, the neurosurgeon was using a drill to create pedicle holes when one drill bit fractured, followed by fracture of the second drill bit.The proximal fragments of both drill bits were retrieved from the patient.It was reported there was a delay in treatment of 20 mins.It was reported that the patient was alive - no injury.Additional information received stating that, burr fractured in a clean and well-defined manner, and all broken parts were immediately identified and retrieved during the procedure.An intraoperative o-arm scan was performed at the end of the intervention as a final check before closing the patient.No additional procedures were required to retrieve broken parts, as all fragments were recovered promptly, and the final imaging confirmed complete removal.The patient is doing well and did not experience any consequences as a result of the burr breakage.All fragments of the broken burrs were immediately identified and removed during the procedure.
Additional Manufacturer Narrative
H3: product analysis: no conclusion can be drawn.No evaluation was performed, as the device is returned and analysis is not yet completed.Mdr timeline is coming due but analysis not yet finished.G3: aware date used as date of additional information received date, indicating the involvement of this device in same event of h10: related report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.